Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm just starting, and I'm already behind. Oh well.

So I started Accutane on March 9. It's about 6 weeks in now. I'm currently on 80mg.

Past medication failures:

Retin-A, Differin, Tazorac; 2 oral tetracyclines, 1 oral myacin, oral Septra DS; Azelac (sic?), benzamycin, benzaclin, topical mycins; cephalaxin, cortisone shots. Maybe some other stuff. There really isn't anything left anyway. I have pretty much always used Cetaphil cleanser and moisturizer.

I am already seeing results - I think. It's always hard to say, because I cycle from clear skin to nasty ungodly cysts and nodules, back to clarity. This might be a clear cycle - but please, let it last!

Side effects? Yes! These are more intense than I was expecting, but when things are over with, I hope for it to have been worthwhile. I experience: chapped lips, chapped skin, chapped hair, chapped eyes and chapped everything. A great deal of my "surface tissues" - lips, eyes, skin, hair, scalp - are peel-ly and raw. It's not insufferable, trust me. It's just not convenient. I don't like putting Vaseline up my nose!

I have had some tiredness, and a little disinhibition. That might be a part of the psychiatric stuff. Did I mention I already had depression and anxiety before taking Accutane? So yeah, I'm more tired than before. Some achy muscles and joints. It's subtle, but there.

I should do pictures, like other people have. I will have to look and see if I have any good pictures. So far, results are promising. I think this crap might actually work!

Share this post


Link to post
Share on other sites

get a humidifier (warm mist) and sleep with it on. in fact keep it on low at all times.

air conditioners work partially by sucking humidity out of the air so be careful about sleeping with it on.

Share this post


Link to post
Share on other sites

A humidifier is a great idea!

I rarely use heating or cooling; certainly not this time of year. So that part is mostly taken care of.

Share this post


Link to post
Share on other sites

So far, all is well as far as my treatment goes. My psychiatrist was pretty supportive, now that he sees I'm perking up a little bit, more confident, and my skin actually looks better than it used to. I'm happy too. All psych. side effects are gone at this point. No noticeable tiredness even. Dry skin and eyes, yes they are there, but it's okay. At this point, I am very happy with this med. I have a painful spot on my back and along my hairline, but honestly, that's it. No cysts - that's what I'm happy about. Cystic acne hurts like hell, and I never want to have another one as long as I live.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×